Alert archive / Florida / River Flood Warnings in 2018
River Flood Warning 18, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this river flood warning at Jul 22, 2018, 11:02 PM EDT for Citrus County, Levy County, Florida. It took effect at Jul 23, 2018, 8:00 PM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2018, 11:02 PM EDT (03:02 UTC)
- In effect from
- Jul 23, 2018, 8:00 PM EDT
- Expired
- Jul 24, 2018, 11:33 AM EDT
- In force
- 16 hr
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Citrus County, FL, Levy County, FL
The radar
The Tampa radar (KTBW), 153 km from the middle of the area, began a volume at 03:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Withlacoochee River at US 41 Dunnellon (in NAVD88) (DNLF1). The gauge peaked at 28.26 ft at Jul 23, 2018, 6:00 AM EDT.
- Action stage
- 28 ft
- Minor stage
- 28.2 ft
- Moderate stage
- 29.2 ft
- Major stage
- 30.2 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02313200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this river flood warning went out at Jul 22, 8:24 PM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 22, 8:24 PM EDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
824 PM EDT Sun Jul 22 2018
.UPDATE...
Outflow from storms is continuing to move west southwest back
toward west coast helping to ignite convection along and behind
it. A few of the storms could still be strong this evening from
the Nature Coast south into the Tampa Bay area where best
instability is located, but this too will be weakening with loss
of daytime heating. Have allowed Severe Thunderstorm Watch to
expire for Levy since they are behind the outflow in the rain
cooled air and adjusted rain chances up some for tonight to
account for where the showers and storms are occurring and
expected to occur. Otherwise remainder of forecast looks ok at
this time.
&&
.AVIATION...
MVFR/local IFR conditions will be possible tonight into Monday in
scattered to numerous showers and thunderstorms, otherwise mainly
VFR conditions are expected outside of convection. Gusty winds to
25 knots could occur with storms, otherwise kind of variable
tonight as outflow moves back toward coast shifting winds to east
to northeast for a few hours before southwest to west flow returns
overnight and persists through Monday.
&&
.MARINE...
Southwest to west flow will persist for the next few days with
speeds expected to remain below advisory levels, but a few hours
of exercise caution could occur during the day on Monday. Present
marine forecast on track with no major changes planned for evening
forecast.
&&
.Preliminary Point Temps/PoPs...
TPA 79 88 78 88 / 70 60 40 60
FMY 80 89 76 90 / 50 70 40 60
GIF 77 89 74 89 / 80 60 40 70
SRQ 80 88 80 87 / 60 60 40 60
BKV 76 88 74 88 / 80 50 40 60
SPG 81 87 79 88 / 70 60 40 60
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Monday evening for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal
Manatee-Coastal Sarasota-Pinellas.
Beach Hazards Statement through Monday evening for Coastal
Charlotte-Coastal Sarasota.
Gulf waters...None.
&&
UPDATE/AVIATION/MARINE...69/Close
UPPER AIR...19/Hurt
DECISION SUPPORT...11/McKaughanHazardous weather outlook, Jul 22, 4:58 AM EDT, 18 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 458 AM EDT Sun Jul 22 2018 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-221300- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 458 AM EDT Sun Jul 22 2018 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...THUNDERSTORM IMPACT... A strong upper storm system will move south across the northern Gulf of Mexico later today. This is expected to generate a complex of southward moving thunderstorms. A few of the storms may become strong to severe with the main concern being locally damaging wind gusts. Small hail, frequent lightning, and torrential rain leading to possible flooding will also be a concern. ...RIP CURRENT IMPACT... High surf will produce rip currents along area beaches. ...MARINE IMPACTS... Breezy west to southwest winds around 20 knots will generate increasing waves and make for dangerous boating conditions today into tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. ...THUNDERSTORM IMPACT... An active weather pattern will continue into next week with repeat rounds of showers and thunderstorms each day. A few storms may become marginally severe Monday afternoon and evening over inland areas with small hail and gusty winds. Otherwise, more typical summer thunderstorms are expected with a daily threat of heavy rain, gusty winds, and lightning with any storm. ...RIP CURRENT IMPACT... Rip currents will remain likely along area beaches in response to breezy onshore winds and increased surf. ...MARINE IMPACTS... Periods of cautionary to near advisory level winds will remain possible through at least Monday evening as a tight pressure gradient remains over the waters. This will continue to support winds 15 to 20 knots and increased seas. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. Austin
In the hours before
Special weather statement, Jul 22, 5:15 PM EDT, 5 hours 47 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
515 PM EDT SUN JUL 22 2018
FLZ139-239-222145-
Coastal Levy-Inland Levy-
515 PM EDT SUN JUL 22 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LEVY COUNTY...
At 514 PM EDT, a strong thunderstorm was located 16 miles south of
Chiefland, moving east at 30 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Williston Highlands, Otter Creek and Lebanon.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2936 8290 2928 8242 2922 8244 2921 8254
2904 8254 2904 8256 2918 8297
TIME...MOT...LOC 2114Z 285DEG 25KT 2924 8281
TBWSpecial weather statement, Jul 22, 6:17 PM EDT, 4 hours 45 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
617 PM EDT SUN JUL 22 2018
FLZ043-142-239-242-222300-
Coastal Citrus-Inland Citrus-Sumter-Inland Levy-
617 PM EDT SUN JUL 22 2018
...A STRONG THUNDERSTORM WILL AFFECT CITRUS...NORTHERN SUMTER AND
SOUTHEASTERN LEVY COUNTIES...
At 616 PM EDT, a strong thunderstorm was located 7 miles northwest of
Black Diamond, or 8 miles northwest of Beverly Hills, moving
southeast at 35 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Inverness, Wildwood, Bushnell, Homosassa Springs, Beverly Hills,
Inverness Airport, Crystal River Airport, Black Diamond, Inverness
Highlands South, Inverness Highlands North, Homosassa, Hernando,
Sugarmill Woods, Lake Panasoffkee, Inglis, Coleman, Arbor Lakes,
Lecanto, Citronelle and Leisure Acres.
LAT...LON 2893 8278 2902 8273 2903 8269 2902 8264
2911 8267 2914 8266 2910 8253 2904 8253
2905 8246 2900 8236 2896 8231 2896 8215
2889 8195 2885 8195 2857 8212 2864 8226
2866 8227 2867 8227 2867 8232 2888 8279
TIME...MOT...LOC 2216Z 293DEG 37KT 2898 8258
TBWSpecial weather statement, Jul 22, 8:10 PM EDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
810 PM EDT SUN JUL 22 2018
FLZ052-249-251-230100-
Inland Pasco-Polk-Inland Hillsborough-
810 PM EDT SUN JUL 22 2018
...A STRONG THUNDERSTORM WILL AFFECT EASTERN PASCO...NORTHWESTERN
POLK AND NORTHEASTERN HILLSBOROUGH COUNTIES...
At 809 PM EDT, a strong thunderstorm was located near Wesley Chapel,
or 10 miles southwest of Dade City, moving east at 30 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Zephyrhills, Dade City, St. Leo, Zephyrhills West, Hillsborough River
State Park, Land O Lakes, Zephyrhills North, Zephyrhills South,
Wesley Chapel South, Pebble Creek, San Antonio, Saint Leo, Darby,
Rockridge, Zephyrhills Municipal Airport, Wesley Chapel, Gowers
Corner, Richland, Meadow Pointe and Dade City North.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2843 8245 2836 8206 2831 8205 2832 8202
2831 8198 2831 8196 2834 8196 2833 8192
2807 8203 2824 8255
TIME...MOT...LOC 0009Z 287DEG 34KT 2829 8236
TBWThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:10 PM EDT | Special Weather Statement | TBW | Pasco | 50 min |
| Jul 22, 11:02 PM EDT | River Flood Warning | TBW | Pasco | 23 days |
| Jul 23, 2:13 AM EDT | Special Marine Warning | TBW | 47 min | |
| Jul 23, 3:37 AM EDT | Special Marine Warning | TBW | 38 min | |
| Jul 23, 3:54 AM EDT | Special Weather Statement | TBW | Hernando, Pasco, Pinellas | 51 min |
| Jul 23, 4:05 AM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Pasco, Pinellas | 25 min |
| Jul 23, 4:24 AM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Pinellas | 21 min |
| Jul 23, 4:26 AM EDT | Special Marine Warning | TBW | 49 min | |
| Jul 23, 4:49 AM EDT | Special Weather Statement | TBW | Hillsborough, Manatee | 41 min |
| Jul 23, 5:10 AM EDT | Special Weather Statement | TBW | Hardee, Manatee | 65 min |
| Jul 23, 6:19 AM EDT | Special Weather Statement | TBW | DeSoto, Highlands | 56 min |
| Jul 23, 11:45 AM EDT | River Flood Warning | TBW | Hillsborough | 9 days |
| Jul 23, 11:45 AM EDT | River Flood Warning | TBW | Hillsborough | 3 days |
| Jul 23, 11:45 AM EDT | River Flood Warning | TBW | Manatee | 3 days |
| Jul 23, 11:51 AM EDT | Small Craft Advisory | TBW | 4 hr |
Nearby
River Flood Warnings in Florida, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.